Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 201, NWS Kansas City, MO

September 24, 2016Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 24, 2016, 8:44 PM CDT for Atchison County, Holt County, Missouri. It took effect at Sep 25, 2016, 1:00 PM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Sep 24, 2016, 8:44 PM CDT (01:44 UTC)
In effect from
Sep 25, 2016, 1:00 PM CDT
Expired
Sep 27, 2016, 5:50 AM CDT
In force
41 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 11.94 ft at Sep 25, 2016, 2:00 PM CDT.

actionminormoderate101509/2509/2609/2709/28
Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

620 
WGUS43 KEAX 250144
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
844 PM CDT SAT SEP 24 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-260144-
/O.NEW.KEAX.FL.W.0201.160925T1800Z-160927T1050Z/
/FFXM7.2.ER.160925T1800Z.160926T0000Z.160926T1050Z.NO/
844 PM CDT SAT SEP 24 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Tarkio River at Fairfax.
* from Sunday afternoon to late Monday night.
* At  8:15 PM Saturday the stage was 7.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 19.7 feet by Sunday evening. The river 
  will fall below flood stage by Monday morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17    7.4   Sat 08 PM   19.7 Sunday evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
1 follow-up statement
362 
WGUS83 KEAX 251336
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
836 AM CDT SUN SEP 25 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-251406-
/O.CAN.KEAX.FL.W.0201.000000T0000Z-160927T1050Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT SUN SEP 25 2016

The Flood Warning is cancelled for
  The Tarkio River at Fairfax.
* At  8:15 AM Sunday the stage was 10.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  13.0 feet this evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   10.6   Sun 08 AM   13.0 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:27 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 24, 6:27 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
627 PM CDT Sat Sep 24 2016

.Discussion...
Issued at 254 PM CDT SAT SEP 24 2016

A large swath of showers and thunderstorms has developed this
afternoon stretching from TX into central KS and into the Dakotas
ahead of a deep upper-level trough over the Intermountain West. Most
of this activity is being driven by an extensive low-level jet
stretching across the Plains. This jet and its associated
precipitation will slowly work their way eastward late this evening,
with the axis of strongest convergence/isentropic ascent not reaching
the I-35 corridor until after 9 pm or so. However, the airmass out
ahead of this activity remains unstable and uncapped, and with weak
warm air advection continuing into the evening, isolated to scattered
thunderstorms remain a possibility across the entire forecast area
until the main axis of precipitation moves in later tonight.

Occasional showers and embedded thunderstorms will slowly track
eastward across the entire forecast area overnight into early Sunday.
Limited instability during this time will prevent much threat for
strong storms or widespread heavy rain, although precipitable water
values approaching 2 inches could lead to a few pockets of an inch or
two of rainfall especially over eastern KS and northwest MO.
Generally, however, rainfall amounts look to stay near or below a
half inch for most locations. Showers and a few storms will continue
into Sunday morning until the main cold front swings through during
the late morning and early afternoon hours.

By Monday an extensive area of high pressure will build into most of
the central U.S. with its influence continuing into most of the rest
of the week. The result will be dry conditions for the remainder of
the week while temperatures stay close to average for late September.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 627 PM CDT SAT SEP 24 2016

Areas of thunderstorms will continue to build eastward this evening,
beginning to impact all TAF sites between now (KSTJ) and 01z-02z for
the KC area TAF sites. Thunderstorms will weaken as they continue to
push east, and may become more rain-showery with just a few embedded
rumbles of thunder by midnight. Eventually, a surface cold front will
sweep through all TAF sites and push lingering showers out of the
region between 09z and 15z Sunday, leaving behind gradually clearing
skies and northwest winds.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Hawblitzel
Aviation...Laflin
Hazardous weather outlook, Sep 24, 4:14 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 AM CDT SAT SEP 24 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
414 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE STORMS WILL FORM UP SATURDAY EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT. OVERNIGHT SATURDAY INTO SUNDAY
MORNING A BAND OF STORMS WITH HEAVY RAIN IS EXPECTED, THE MAIN
IMPACT WITH THIS EVENT WILL BE LOCALIZED FLOODING.

MORE DETAILED INFORMATION CAN BE
ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH MID DAY ON SUNDAY WITH
THE REST OF THE WEAK EXPECTING NO HAZARDOUS WEATHER.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:29 PM CDTAreal Flood AdvisoryEAXHolt8 hr
Sep 25, 10:46 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray3 days
Sep 25, 10:46 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Sep 25, 10:46 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline4 days

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.